Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

alias683

Member
  • Posts

    73
  • Joined

  • Last visited

Reputation

6 Neutral

Profile Information

  • Gender
    Female
  1. So. It has definitely been a while since I posted. I imagine I have been on 75 mg of Spiro for..... upwards for 4 months by now. I really started seeing a change mid-February, when I got my period, and only had a few teeeeeeny pimples that no one else could even notice. At the time, I wasn't living at home, and the family members I were staying with have a pretty strict diet, and I inadvertently was on a primarily gluten free/wheat free diet. I had also started taking Zinc PIcolonate about 3 wee
  2. Definitely stick with it! I still have some up and down days, and I'm frustrated sometimes too. It does get better though. The first couple weeks are rough, for sure. I freaked out when I started breaking out after only 3 days of spiro, so I called my derm, and he said that its normal to break out, because this is a hormonal treatment, but it should resolve within 2-3 weeks. I think the AHA and BP will help with some of the bumps too! Good luck!
  3. That sounds a lot like the IB that I had from spiro as well. It was just bumps, a lot in places where I have never broken out before. It should clear in about a week or so!! Good luck! Stick to it!
  4. So. I'm almost done with 10 weeks, and I'm thinking about upping my dose. My skin, which I thought was getting better, is getting worse, AGAIN. (fml). It cleared up for a week, and then started breaking out again, and I haven't stopped. I think I'm going to start 100mg on Thursday/Friday, hopefully after a couple of these big ones clear up. I don't know what happened. I started taking zinc because I got a HUGE cyst on my upper cheek last Saturday, and it's not there any more, but its a really ba
  5. Usually you'll have signs and symptoms if your potassium level is too high: palpitations, muscle weakness, etc. Just drink plenty of fluids. Most people, if they don't have kidney problems, don't have any problem with high potassium levels. And I guess it is possible that high levels of testosterone let you stay skinnier, especially if you had a decent amount of muscle.
  6. I definitely had an initial break out that started at about... Day 3-4, and cleared by the beginning of week 2. Frustrating, I know, but stick with it!! Good luck!!!
  7. A potassium sparing diuretic means that you're retaining MORE potassium. Do NOT take a potassium supplement with spiro, you can risk getting your potassium too high, and can cause yourself heart problems. You could be gaining weight because you're retaining some more water, or because its an androgen blocker which may/may not affect your ability to build muscle, since that's primarily regulated by male hormones.
  8. If you are eating "healthier" be sure to be increasing your water intake as well. That way all the fiber and stuff from the foods is able to get out and clean your system. The first step in dealing with constipation is making sure you're drinking enough water. Start there.
  9. I've been trying to look it up for you, and all I can find is that it's one of Bayer's new birth controls, and it has a slightly different estrogen and progesterone component in it. It didn't said anything about acne. Why'd she give you that, instead of Yaz/Yasmin or Ortho-tri-cyclen/ OTC lo? I also imagine it would be more expensive becuase it was just released in 2010.
  10. The reason I'm not on BC is because I tried BeYaz earlier this year, and just couldn't stay on it because it made me feel SOOO incredibly nauseous and anxious that I wasn't able to function at work. I'm just scared to have to start on a birth control again, 1. because I don't want to deal with the IB, 2. I don't want my mood/head to get messed up quite as yet. I'll start it if I NEED to (for contraceptive purposes), or I'm going to wait for a couple more months till I think I'm ready. I don't t
  11. When we talk about acne cysts, they are not like the "true" cysts that occur elsewhere in the body. A true cyst is its own little pocket of fluid, and often has its own lining. An acne cyst is just an area of inflammation, and the "core" that people often talk about is huge whitehead that can sometimes be popped out. That being said, some cysts come to white heads, and some don't. If they don't, DO NOT PICK AT IT! You will end up scarring yourself even worse. Use cold and heat packs to try to
  12. Alright. Officially past the 8 week mark. Skin = great. I have a pimple at my temple and one that just popped up on my chin. The one at my temple is kinda a cyst, but its right at the hair line, so it doesn't bother me terribly since you can't really see it. The one on my chin is pretty small, and hopefully will go away quickly. I think the whole decreasing my milk intake has affected it, but I'm still feeling it out. It's hard for me to live without yogurt, so we'll see how I keep this up.
  13. I am almost at the 2 month mark of using spiro. WOW. My skin has not looked this good since......... July/August. I got my period this week, which meant I did break out a little last week, but there were all small pimples, except for one of my forehead. Most of them have resolved, PIH left behind, of course. I do have 3 left on my forehead, but that's about it, I think. *hopefully I don't jinx it* Skin is dry, a little. Partially because of the winter air too, I think. I've been wearing less
  14. Have you talked to your dermatologist about Spironolactone? Some women swear by it, I'm on it right now, as a trial instead of going for a second round of accutane. It does make it worse before it gets better, and you'll probably need a higher dose ~100-200. It's worth talking to them about.
  15. It just depends how your body reacts to the drug. Can you call your doctor and ask? Rather than waiting to see him?
×